1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2018 »
    Dismiss Notice
  3. Guest, Sheffield University are conducting a study on food and activity logging among people with type 2 diabetes. Get involved here »
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Empagliflozin

Discussion in 'Diabetes Medication and Drugs' started by joeynomates1969, Oct 13, 2017.

  1. joeynomates1969

    joeynomates1969 · Active Member

    Messages:
    33
    Likes Received:
    24
    Trophy Points:
    28
    Hiya, I would like to know if anyone has used Empagliflozin and if so, how was it for you? I have tried Dsppagliflozin before and had a few side effects, one in particular was a racing heartbeat. It scared me so much so that I stopped taking it. My bloods are high and my GP says that there's no other way but to take the Empagliflozin. I am really against the idea!
     
    • Optimistic Optimistic x 1
  2. janrat68

    janrat68 Type 2 · Active Member

    Messages:
    32
    Likes Received:
    25
    Trophy Points:
    58
    hi ive just been perscrpbed this a couple of days back how are you getting on with it i posted the same question but nonine answered my post either
     
    • Like Like x 1
  3. NoCrbs4Me

    NoCrbs4Me I reversed my Type 2 · Well-Known Member

    Messages:
    3,336
    Likes Received:
    9,304
    Trophy Points:
    198
    It's a bit tricky to discuss someone's meds on this forum. I would say contact your doctor immediately if you are getting any of the known side effects (or if you are experiencing something not on the list that you think is due to the med):

    https://www.drugs.com/sfx/dapagliflozin-side-effects.html

    If your doctor dismisses your concerns, I'd get a second opinion.
     
    • Like Like x 1
  4. DCUKMod

    DCUKMod I reversed my Type 2 · Moderator
    Staff Member

    Messages:
    2,141
    Likes Received:
    1,039
    Trophy Points:
    198
    I've never used this medication, but there are several on the forum who have.

    There are various names for the class of drug, which include anagliflozin, dapagliflozin as well as empagliflozin.

    I was at a presentation the other evening where there was some discussion on this class of medication, and then about a piece of research they're doing into it, trying to understand why some people seem to lose more or less weight whilst taking it.

    Observing the forum, over time, more people are beginning to be prescribed this drug. I know one person, personally, using it, and they've done really well on it, with improvement to the blood glucose scores and trimming off a bit of weight, and they've not mentioned any side-effects to me.

    Some people will have side effects, unfortunately, and some will do better on one brand, rather than another.

    Clearly, it makes sense to make yourself familiar with the potential side effects before you start in, so that you can understand what might be going on, if you happen to be unlucky with it.

    Hopefully others might drop by and add their feedback to you.
     
    • Like Like x 1
  5. janrat68

    janrat68 Type 2 · Active Member

    Messages:
    32
    Likes Received:
    25
    Trophy Points:
    58
    thanksx
     
    • Like Like x 1
  6. tony83

    tony83 Type 2 · Newbie

    Messages:
    4
    Likes Received:
    1
    Trophy Points:
    41
    My wife has been on it for about a year. She is 70 and it has worked well in keeping her blood sugar under control. But she always feels very tired now, always sleeping and litttle desire to do anything. Anyone else had this problem
     
    • Like Like x 1
  7. Goldielocks

    Goldielocks Type 2 · Newbie

    Messages:
    4
    Likes Received:
    2
    Trophy Points:
    23
    I’ve been taking Empagliflozin for about 8 months now and I love it! I believe it has cured the terrible problem I had with fluid retention. Suspect it, along with low carb, high fat and 800 calorie per day diet, helped me lose four and a half stones in four months. However, I found I had to be really careful with hydration. In first few weeks I kept having these horrible “episodes” where I thought I must be having a hypo (had previously been on insulin for about ten years). I’d be quite suddenly very light headed, felt sick, sweating, clammy, shaky etc. But when I tested blood glucose I was fine. Took me a while to figure out what else it could be but eventually realised I felt better after glass of water so tested my blood pressure and it was in my boots! Next time I had similar episode I tested blood pressure immediately and again found it was very low. Since then I’ve made conscious effort to take more fluids and haven’t had any more problems. BP ok now.
    Don’t know why but found higher dose of Empagliflozin was no more effective than the low dose so back on the 10mg dose again. But for me, it doesn’t control blood sugar if I start taking carbs. Any carbs and I need to take insulin again.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook